Acefein 10 tablets
Click Image for Gallery
Acefein 10 tablets
1. What is Acefein and what is it used for?
Acefein is a medicine with anti-pain, temperature-lowering and less pronounced anti-inflammatory effects. In combination, the anti-inflammatory effect of the individual ingredients enhances and reduces the side effects due to the use of lower doses of the ingredients. The combination also exhibits the following effects: a sedative (calming) effect on the central nervous system; beneficial effects on brain vessels and reduction of brain pressure (which helps in reducing headaches). Caffeine enhances the effect of the other three ingredients in the product by promoting their passage through the blood-brain barrier. This product contains codeine. Codeine belongs to a group of medicines called narcotic analgesics that act to relieve pain. It can be used alone or in combination with other painkillers, such as paracetamol. Codeine also has a pronounced antitussive effect.
Acefein is used for short-term and symptomatic treatment of severe or mild-to-moderate pain reliably from the separate administration of the individual constituents:
- headache, migraine, toothache;
- pain after trauma and surgery;
- acute joint and muscle pain (including inflammatory and degenerative diseases of the musculoskeletal system);
- diseases of the peripheral nerves - neuralgia, neuritis, radiculitis, plexitis
- inflammation of the upper respiratory tract, coughing and fever.
Children over 12 years:
Codeine can be used in children over 12 years of age for short-term relief of moderate pain that is not relieved by other painkillers, such as paracetamol or ibuprofen, given alone.
If you do not feel well after 3 days or your condition worsens, you should seek medical attention.
2. What you need to know before taking Acefein?
Do not take Acefein:
- if you are allergic to any of the active substances or to any of the other ingredients of this medicine (listed in section 6);
- if you are allergic to non-steroidal anti-inflammatory products;
- if you have a stomach ulcer and a duodenum;
- in the presence of bleeding;
- in severe renal and hepatic insufficiency;
- during pregnancy;
- if you are under the age of 12;
- for pain relief in children and adolescents (0-18 years) after tonsillectomy or adenoid vegetation due to obstructive sleep apnea syndrome (see section 4.4)
- if you are breast-feeding (see section 4.6)
- if you know that you metabolize codeine to morphine very quickly
Adolescents over the age of 12
Codeine is not recommended in adolescents with impaired respiratory function for the treatment of cough and / or cold.
Warnings and precautions
Talk to your doctor or pharmacist before using Acefein if:
- you suffer from bronchial asthma
- use other products containing paracetamol because of the risk of overdose and the potential for severe liver damage
- you are over 65 years old
- if you suffer from gastroduodenitis, ischemic heart disease, high blood pressure, impaired peripheral circulation, uterine bleeding due to the risk of more frequent side effects
- You have a test for uric acid and blood sugar
- you are between 12 and 18 years old and have recently had tonsils or adenoid vegetations removed
- you are between the ages of 12 and 18 and have impaired respiratory function (including conditions with neuromuscular disorders, severe heart or respiratory disease, upper respiratory tract or lung infections, multiple trauma, or major surgical procedures)
- You often use painkillers. Frequent use of painkillers can cause permanent damage to the kidneys and increase the risk of kidney failure.
If you suffer from frequent headaches and regular use of painkillers does not help, you should contact your doctor.
To prevent the possible development of chronic headache, the recommended daily doses of painkillers should be carefully monitored and significant monthly use of migraine medications avoided.
Administration of the product should be discontinued immediately in the presence of symptoms of anaphylaxis (sudden severe allergic reaction with skin rashes, shortness of breath, gastrointestinal and cardiovascular complaints).
Administration of the product should be discontinued immediately in the presence of symptoms of anaphylaxis (sudden severe allergic reaction with skin rashes, shortness of breath, gastrointestinal and cardiovascular complaints).
With more frequent and prolonged administration of Acefein, blood counts and indicators of renal and hepatic function should be monitored. Monitoring for invisible bleeding from the gastrointestinal tract is also needed.
Prolonged use of Acefein may lead to addiction to the codeine contained in it.
Codeine is transformed to morphine in the liver by an enzyme. Morphine is a substance that gives the effects of codeine and relieves pain and cough symptoms. Some people have a different form of this enzyme and it may affect them differently. In some people, morphine is not produced or it's produced in very small quantities, so it does not relieve their pain or cough sufficiently. Other people are more likely to experience serious side effects because very high levels of morphine are produced. If you notice any of the following side effects, you should stop taking this medicine and seek immediate medical attention: delayed or shallow breathing, confusion, drowsiness, narrow pupils, nausea or vomiting, constipation, lack of appetite.
Children and adolescents
Use in children and adolescents after surgery.
Codeine should not be used to relieve pain in children and adolescents after tonsillectomy or adenoid vegetation due to obstructive sleep apnea syndrome.
Use in children with respiratory problems
Codeine is not recommended in children with respiratory problems as the symptoms of morphine toxicity may be more severe in such children.
Other medicines and acephein
Please tell your doctor or pharmacist if you are taking, have recently taken or might take any other medicines.
The ingredients of the combination interfere with the metabolism (breakdown) of many medicines, so combinations with other products should be avoided.
Tell your doctor if you are taking any of the following medicines:
- aminophenazone (pain and fever)
- coumarin anticoagulants (anti-clotting)
- contraceptives that are taken orally
- cimetidine (for stomach protection)
- cephalosporin and tetracycline antibiotics and chloramphenicol, as well as the anti-tuberculous antibiotic rifampicin
- alcohol and liver damaging medicinal products
- other non-steroidal anti-inflammatory drugs (such as ketoprofen, ibuprofen, naproxen, diclofenac)
- corticosteroids (such as prednisone)
- thrombolytic products (drugs that destroy the formed blood clots in the blood system, such as antistreptase, streptokinase, urokinase, etc.)
- heparin, coumarin and indandione anticoagulants antiplatelet agents (products that suppress platelet adhesion and thrombus formation) due to an increased risk of bleeding
- valproic acid
- sulphonylurea antidiabetic agents
- spironolactone (drainage agent)
- probenecid, sulfinpyrazone (anti-gout agents)
- antacids, Hg blockers and anticholinergic products
- phenobarbitap and hydantoin (anti-seizure)
- zidovudine (for the treatment of AIDS)
- MAO inhibitors or tricyclic antidepressants
- barbiturates, benzodiazepines, sleeping pills and sedatives.
Vitamin K needs may be increased in patients receiving high doses of acetylsalicylic acid.
Concomitant use of Acefein with sedatives such as benzodiazepines or similar drugs increases the risk of drowsiness, difficulty breathing (respiratory depression), coma, and can be life-threatening. Therefore, concomitant use should only be considered when no other treatment is possible. However, if your doctor has prescribed you Acefein with sedatives, the dose and duration of concomitant treatment should be limited by your doctor. Please inform your doctor of any sedatives you are taking and strictly follow your doctor's recommendations for dosage. It is helpful to inform friends or relatives so that they are aware of the signs and symptoms listed above. Contact your doctor when you get these symptoms.
Acefen with food, drinks and alcohol
In view of the reduced alcohol tolerance, its consumption during treatment with the product should be avoided.
Pregnancy, breastfeeding and fertility
If you are pregnant or breast-feeding, think you may be pregnant or are planning to become pregnant, ask your doctor or pharmacist for advice before using this medicine.
The active substances contained in Acefein can cause fetal damage if administered during pregnancy. They pass into breast milk. Therefore, acephein is not used during pregnancy and during lactation.
Do not take codeine while breastfeeding. Codeine and morphine pass into breast milk. If the infant is a CYP2D6 over-the-counter metabolizer, higher levels of the active metabolite morphine may be detected in the milk, and in very rare cases, this results in symptoms of opioid toxicity in the infant, which can be fatal.
Driving and using machines
Most of the ingredients of Acefein affect the central nervous system, alter sensory and motor responses, so it is advisable not to drive or use machines or exercise caution during treatment with this product.
3. How to take Acefein?
Always take Acefein exactly as indicated in this leaflet. If you are not sure, ask your doctor or pharmacist.
Adults:
It is usually taken 1 tablet 3-4 times a day. The maximum single dose is
2 tablets and the maximum daily dose is 6 tablets.
Children ages 12 to 18:
The dosage is the same as for adults.
Children 12 years of age and older should take Acefein every 6 hours as needed. Do not take more than 6 tablets in 24 hours. This medicine should not be taken for more than 3 days. If the pain persists after 3 days, ask your doctor for advice.
Children under 12 years:
Acefein should not be taken by children under 12 years of age due to the risk of severe respiratory problems.
Application method
It is given by mouth.
The tablets are taken with meals, with liquid.
The course of treatment lasts no more than 5-7 days. If after 3 days of treatment your pain is not effectively alleviated you should seek the advice of a doctor.
If you take more Acefein than you should
If you take a higher dose than you should, consult your doctor immediately.
In overdose, some of the following symptoms may occur: central nervous system depression, drowsiness, drowsiness, palpitations, lowering blood pressure, serious impairment of liver function, bleeding from the gastrointestinal tract, depression, convulsions, respiratory and cardiac arrest, coma.
If you forget to take Acefein
Do not take a double dose to make up for a forgotten dose. Do this at the time of your next regular intake.
If you have any further questions on the use of this product, ask your doctor or pharmacist.
4. Possible side effects
Like all medicines, this medicine can cause side effects, although not
everyone receives them.
Most often, they are temporary and disappear when treatment is stopped. In some patients, they may
Are observed:
Immune system disorders - Increased risk of anaphylaxis (a severe life-threatening allergic reaction). Hypersensitivity reactions: itching, hives, provoking bronchospasm (narrowing of the bronchial tubes), shortness of breath, quince swelling (severe allergic reaction with swelling of the soft tissues of the face and neck);
gastrointestinal disorders - dry mouth, heartburn, indigestion, abdominal pain, nausea, vomiting, constipation or disorder, toxic liver damage with elevated liver parameters, gastrointestinal and duodenal ulcers, bleeding from the gastrointestinal tract , haematemesis, milled);
disorders of the nervous system - sleep disturbance, impaired coordination, tremor, restlessness, irritability, headache at high doses;
cardiac disorders - palpitations, low blood pressure, palpitations, extrasystole (irregular heartbeat);
kidney and urinary tract disorders - with prolonged administration of high doses, renal function may be reduced (especially in patients with pre-existing one) and in rare cases papillary necrosis;
disorders of the blood and lymphatic system - decrease in platelet count, prolongation of prothrombin time, increased tendency for bleeding (nosebleeds, bleeding of the gums, subcutaneous hemorrhages), hemolytic anemia (reduction of red blood cells, which can cause or yellowing of the skin, weakness or shortness of breath).
Very rare cases of severe skin reactions have been reported.
gastrointestinal disorders - dry mouth, heartburn, indigestion, abdominal pain, nausea, vomiting, constipation or disorder, toxic liver damage with elevated liver parameters, gastrointestinal and duodenal ulcers, bleeding from the gastrointestinal tract , haematemesis, milled);
disorders of the nervous system - sleep disturbance, impaired coordination, tremor, restlessness, irritability, headache at high doses;
cardiac disorders - palpitations, low blood pressure, palpitations, extrasystole (irregular heartbeat);
kidney and urinary tract disorders - with prolonged administration of high doses, renal function may be reduced (especially in patients with pre-existing one) and in rare cases papillary necrosis;
disorders of the blood and lymphatic system - decrease in platelet count, prolongation of prothrombin time, increased tendency for bleeding (nosebleeds, bleeding of the gums, subcutaneous hemorrhages), hemolytic anemia (reduction of red blood cells, which can cause or yellowing of the skin, weakness or shortness of breath).
Very rare cases of severe skin reactions have been reported.
Reporting side effects
If you get any side effects, talk to your doctor or pharmacist. This includes all possible side effects not listed in this leaflet.
5. How to store Acefein?
Store below 25 °C.
Keep out of the reach and sight of children.
Do not use this medicine after the expiry date which is stated on the carton. The expiry date refers to the last day of that month.
Do not dispose of medicines in sewage or household waste. Ask your pharmacist how to dispose of medicines you no longer use. These measures will help to protect the environment.
6. Contents of the pack and other information
What Acefein contains
- The active ingredients in one tablet are: 250 mg paracetamol, 250 mg acetylsalicylic acid, 50 mg caffeine, 10 mg codeine phosphate hemihydrate.
- The other ingredients are: cellulose, microcrystalline; cornstarch; crospovidone; sodium stearyl fumarate, povidone; silica, colloidal anhydrous.
What Acefein looks like and contents of the pack
Acefein tablets are round, flat, two-sided, flat-paneled tablets, 13 mm in diameter, white or off-white in color.
Package
5 or 10 tablets in a blister.
2 blisters of 5 tablets each (10 tablets per pack). 1 blister pack of 10 tablets each (10 tablets per pack). 10 tablets each in a glass jar. One bank per pack. 10 tablets each in a polypropylene jar. One bank per pack.